advertisement
Question
Posted by: ANON | 2004/01/09

WANT 2 FALL PREGNANT

I WAS ON AND OFF PILL DIANNE FOR ACNE FOR LAST 6 YEARS. I THEN WENT ONTO NORDETTE WHEN I GOT MARRIED 3 YRS AGO. I HAVE BEEN ON DIANNE FOR PAST 7 MONTHS AGAIN DUE TO ACNE.

WE ARE NOW PLANING A BABY AND WANT TO KNOW HOW SOON DOES ONE HAVE TO GO OFF DIANNE BEFORE TRYING AS I BELIEVE THAT IT IS A VERY STRONG PILL.

ALSO, IF ONE DEOS HAPPEN TO CONCIEVE BY CHANCE AFTER A SHORT WHILE, ISN'T THE HORMONES OF THE PILL STILL IN ONES SYSTEM AFTER A WHILE, AND WHAT EFFECT WOULD THIS HAVE ON THE BABY??

I HAVE ALREADY STARTED TAKING FOLIC ACID AND A CALCIUM SUPPLEMENT AS WELL AS A MULTICOM ENERGY BOOSTER VITAMIN TABLETS. ARE THESE OK TO TAKE ?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Most women do not fall pregnant for the first three months after stopping the Pill. Diane is no different to any other Pill in this regard. If you want to be absolutely safe, you could use condoms for the first three months after stopping the Pill, though falling pregnant before this has not been shown to cause any harm.
The folic acid and calcium supplement are fine. I do not know what your multivitamin contains, but be careful of energy boosters. If you eat a balanced diet, you do not need extra vitamins now. When you are pregnant, you can take a vitamin supplement such as Pregnavit.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Belle | 2004/01/09

Hi Anon

You can fall pregnant immediately without ill effects on the baby. It is however advisable to wait for 3 months. Start to do extra leg excercises now to strenghten your legs and back as you will need it to carry the extra weight, ie go for brisk walks etc. I did not take my vitamins during my pregnancy and my iron levels droped very low, in fact they were so low that when I had to have an emergency caecerian they were concerned about excessive bleeding and me needing a transfusion so I thing it is better to put up with a bit of nausea and constipation, both of which can be controlled by your diet.

Reply to Belle
Posted by: Kate | 2004/01/09

I was on and off Dianne for years to treat acne too. I went off it six months before I fell pregnant. If you were to fall pregnant in the first month off the pill, it would not affect the baby.

Good idea to take folic acid and a multi vitamin if you intend trying for a baby. When you do fall pregnant, you may want to stop the multi vitamin as the increase in iron adds to the nausea. However, you must take the folic acid for the first 12 weeks!!

When I went off Dianne my skin was awful. I hope this does not happen to you, but as soon as I fell preggy it cleared up!

Good luck!

Reply to Kate

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement